MAUDE Adverse Event Report: Biosense Webster Inc OCTARAY Mapping Catheter; Catheter, Intracardiac Mapping, High-Density Array

Biosense Webster Inc OCTARAY Mapping Catheter; Catheter, Intracardiac Mapping, High-Density Array
Catalog Number D160903
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation ablation with an octaray mapping catheter and the patient experienced a pericardial effusion that required heparin reversed and a pericardiocentesis was performed.Slightly after the transseptal was performed, the patient had a drop in blood pressure and a pericardial effusion was confirmed with intracardiac echocardiography (ice).The medical intervention performed was that heparin was reversed and a pericardiocentesis was performed.The procedure was aborted.The last known patient status was stable.The physician believed that the pericardial occurred during the transseptal process.The octaray mapping catheter had been advanced into the body shortly after transseptal access and that a left atrial pre-map was had been performed using the octaray mapping catheter.No ablation had been performed.The smart touch sf de catheter was not advanced into the body or used for ablation.The carto 3 system was used for mapping.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 14-sep-2026.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY Mapping Catheter
Common Device Name
Catheter, Intracardiac Mapping, High-Density Array
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50869000
Report Number3013300026-2026-03116
Device Sequence Number18810033
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(17)290326(10)31911368L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31911368L
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown